Huge CD4 count drop in short time
Feb 5, 2009
Hi Dr Ben, you are my hero and shining light,
l was infected on a holiday in china january 2008, l got a fever in mid jan, by march when l tested l was hiv pos,
my first tests in march was virol load 13,000 and cd4 430 %25 next test in june my numbers where the same... then in august my numbers where cd4 460 and viroal load 30,000 and %27... in
november my numbers dropped to cd4 375 and viroal load 80,000 %24 and my recent test in
febuary 2009 reads CD4 281 viroal load 45,000 and %19
how can l drop close to 180 cd4 cells in 5 months ???
my doctor said its up to me to start treatment, as the virus has been in my system for only 12 months,
would you have a idea whats going on doctor ???
thank you for your time doctor
Response from Dr. Young
Hello Rod and thanks for your post.
First off, any significantly changed CD4 count (especially when it's one that indicates that it's time to start treatment) should be confirmed.
If a repeat lab test confirms the drop, then indeed, it is time to start treatment. Many persons do have rapid drops in CD4 counts, even after "only 12 months" after initial infection. One large study showed that the average time from initial infection to meeting criteria for starting was far less than previously assumed-- namely about 18 months. This means that while some persons take longer, many (perhaps, like you) will reach this point in a shorter time.
Most importantly, with the exception of truly acute infection, it's not the time since infection that guides the decision to start treatment, but rather your symptoms (or in your case) or your CD4 count.
I wish you well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do I Wait To Get Tested After Broken Condom?
- Licking Penis Scared I Have AIDS
- Jock Itch After Receiving Oral Sex Sign Of HIV AIDS
- Red Spots After Rubbing Penis Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can Thrush Cause A Metallic Taste In Your Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.